MAUDE Adverse Event Report: BECTON DICKINSON, S.A. PROTECTOR P21; INTRAVASCULAR ADMINISTRATION SET

BECTON DICKINSON, S.A. PROTECTOR P21; INTRAVASCULAR ADMINISTRATION SET
Catalog Number 515102
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/22/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.Initial reporter facility name: (b)(6).A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that an unspecified number of protector p21s experienced foreign matter contamination which was noted during use.The following information was provided by the initial reporter: the customer saw small pieces of the membrane in 3 bottles (coring).It happens with vancomycin 1g from pharmacy.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Investigation summary: no photos or physical samples that display the reported condition were available for investigation.A device history review was performed for reported lot 1907146, no deviations or non-conformances were identified during the manufacturing process that could have contributed to this issue.While phaseal needles are designed to reduce coring, there are several factors that may impact coring tendency.Coring from the membrane may occur due to fragmentation caused by multiple injections or excessive welding of the membrane.Fragmentation testing is performed during manufacturing, results were reviewed for the reported lot and found to be acceptable.Coring of the rubber stopper may result depending on the stopper quality, the design and dimensions of the needles used, or if a poor connection of the protector occurs.Based on the available information we are not able to identify a definitive root cause at this time.The m12 assembly fixture is recommended to ease the connection of the protector to the vial.Complaints received for this device and reported issue will continue to be tracked and trended for future occurrence.A capa ((b)(4)) was already open, prior to the investigation of the complaint to assess the defect.

Brand Name
PROTECTOR P21
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
MDR Report Key9285523
Report Number3003152976-2019-00766
Device Sequence Number2335675
Product Code ONB
UDI-Device Identifier30382905151027
UDI-Public30382905151027
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K123213
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date06/30/2024
Device Catalogue Number515102
Device Lot Number1907146
Initial Date Received by Manufacturer 10/22/2019
Supplement Date Received by Manufacturer10/22/2019
Initial Report FDA Received Date11/06/2019
Supplement Report FDA Received Date12/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;